International Journal of Mathematics and Mathematical Sciences
Volume 30 (2002), Issue 10, Pages 613-620

Mappings of terminal continua

Janusz J. Charatonik1,2

1Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, Wrocław 50-384, Poland
2Instituto de Matemáticas, Universidad Nacional Autónoma de México, Circuito Exterior, Ciudad Universitaria, 04510, México, D.F., Mexico

Received 17 January 2001; Revised 17 September 2001

Copyright © 2002 Janusz J. Charatonik. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The concept of a terminal continuum introduced in 1973 by G. R. Gordh Jr., for hereditarily unicoherent continua is extended to arbitrary continua. Mapping properties of these two concepts are investigated. Especially the invariance of terminality under mappings satisfying some special conditions is studied. In particular, we conclude that the invariance holds for atomic mappings.